Log in
AF Association
14,984 members17,945 posts

Alllergic reaction to Fucidin cream? fucidic acid?

Has anyone had an allergic reaction to using Fucidin cream?

I was prescribed it to apply to sores on my leg, now I've got an itchy red lumpy rash all over my arms and torso.

Saw my GP, doesn't know what it is.

To me it looks like an allergy, I know I'm allergic to penicillin.

My left leg & foot is swollen & painful & red, I have just been diagnosed as having a DVT (a big blood clot behind my knee). For a long time I was told it was just water retention.

The pain and swelling got so bad eventually I just went to Emergency care at the hospital, blood tests came back as a "maybe" and was sent for a scan which showed a big blood clot so am now on Apixaban.

9 Replies
oldestnewest

Cannot say it's reaction to cream but I did have a itchy skin about week ago I'm on Apixaban also Read your information sheet in both for possible side effects Could also be heat realated

1 like
Reply

Thanks. I think if it was a reaction to the Apixaban the rash would have appeared sooner, I've been on it about 5 weeks now. Must be something in the Fucidin I'm allergic to.

The DVT I have is in my leg, and it is so swollen & painful. How long before you felt any improvement on Apixaban?

Reply

Hi Jaki. I've been using Fucidin for years and never had any reaction regardless of what other drugs I am taking. I also cannot see how you could get a Fucidin related rash on arms when you are putting it on your leg. As the others have said you may need to check the other drugs you are on. Good luck - it sounds painful so hope it clears up soon for you.

Reply

Thanks - I think the rash & itching must an allergic reaction to something in the Fucidin. The rash appeared the next day after using it for the first time and has continued to get worse. Itching is driving me crazy! The raised red rash all over my body now reminds me (now) of when I discovered I was allergic to penicillin about 50 years ago!

Have stopped using the Fucidin, so will phone for an advice call from the GP tomorrow (Monday).

Reply

It could be a nervous rash It does happen I was covered when my dad died I was only 15 at the time but I remember going bed fine and getting up covered It could also be a prickly heat rash due to weather I would go get it checked though Doctor may also give you a different type of cream You can always ask pharmacist they are actually more qualified in medication than gp

2 likes
Reply

netdoctor.co.uk/medicines/s...

Might have got it right Hope this helps

1 like
Reply
Reply

Sorry wrong info lol I pressed save by mistake I think

Reply

Your link shows that this is a known possible side effect of fucidin, and should be taken seriously. Don't use it any more, and contact your doctor tomorrow. If you have breathing problems with it, go straight to A & E.

1 like
Reply

You may also like...